Alert archive / Idaho / Excessive Heat Warnings in 2021
Excessive Heat Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this excessive heat warning at Jul 2, 2021, 2:29 PM MDT for 5 counties in Idaho. It took effect at Jul 3, 2021, 12:00 PM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2021, 2:29 PM MDT (20:29 UTC)
- In effect from
- Jul 3, 2021, 12:00 PM MDT
- Expired
- Jul 4, 2021, 3:01 AM MDT
- In force
- 15 hr
- Issued by
- NWS Pocatello, ID
Counties Blaine County, ID, Cassia County, ID, Lincoln County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 83 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -390 J/kg
- Mixed-layer LCL
- 2795 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
241 WWUS75 KPIH 022029 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 229 PM MDT Fri Jul 2 2021 IDZ051-055-031200- /O.NEW.KPIH.EH.W.0002.210703T1800Z-210705T0300Z/ /O.EXT.KPIH.HT.Y.0003.000000T0000Z-210703T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 229 PM MDT Fri Jul 2 2021 ...HEAT ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON SATURDAY TO 9 PM MDT SUNDAY... * WHAT...For the Heat Advisory temperatures 92 to 98. For the Excessive Heat Warning, dangerously hot conditions with temperatures 96 to 102 in valley locations and overnight lows in the low to mid 60s. * WHERE...The eastern Magic Valley and Shoshone Lava Beds, including but not limited to Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley. * WHEN...For the Heat Advisory, until 9 PM MDT this evening. For the Excessive Heat Warning, from noon Saturday to 9 PM MDT Sunday. * IMPACTS...Hot temperatures, the long duration nature of the heat, and poor overnight relief may cumulatively increase heat stress for everyone especially for those working or recreating outdoors. Pay special attention to the homeless, elderly, children, pregnant, and those with health issues. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ070-031200- /O.NEW.KPIH.HT.Y.0004.210703T1800Z-210705T0300Z/ Challis/Pahsimeroi Valleys- Including the city of Challis 229 PM MDT Fri Jul 2 2021 ...HEAT ADVISORY IN EFFECT FROM NOON SATURDAY TO 9 PM MDT SUNDAY... * WHAT...Hot temperatures ranging from 92 to 98 in valley locations. * WHERE...Challis and the Pahsimeroi valleys. * WHEN...From noon Saturday to 9 PM MDT Sunday. * IMPACTS...Hot temperatures, the long duration nature of the heat, and poor overnight relief may cumulatively increase heat stress for humans and pets over time and cause heat illnesses to occur, particularly among those working or recreating outdoors, as well as the homeless, elderly, children, pregnant, and those with health issues. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ054-056>059-031200- /O.EXB.KPIH.HT.Y.0003.210703T1800Z-210705T0300Z/ Lower Snake River Plain-Southern Hills/Albion Mountains- Raft River Region-Marsh and Arbon Highlands- Franklin/Eastern Oneida Region- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, and Thatcher 229 PM MDT Fri Jul 2 2021 ...HEAT ADVISORY IN EFFECT FROM NOON SATURDAY TO 9 PM MDT SUNDAY... * WHAT...Afternoon of 93 to 100 in valley locations each afternoon, with overnight lows only dropping into the low to mid 60s. * WHERE...Southern Snake Plain, Southern Highlands, Albion and Marsh Highlands to include Pocatello, Blackfoot, American Falls, Fort Hall, Albion, Almo, Rockland, Downey, McCammon, Lava Hot Springs, Malad, Thatcher and Preston. * WHEN...From noon Saturday to 9 PM MDT Sunday. * IMPACTS...Hot temperatures, the long duration nature of the heat, and poor overnight relief may cumulatively increase heat stress for humans and pets over time and cause heat illnesses to occur, particularly among those working or recreating outdoors, as well as the homeless, elderly, children, pregnant, and those with health issues. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
3 follow-up statements
947 WWUS75 KPIH 030842 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 242 AM MDT Sat Jul 3 2021 IDZ070-030945- /O.CAN.KPIH.HT.Y.0004.210703T1800Z-210705T0300Z/ Challis/Pahsimeroi Valleys- Including the city of Challis 242 AM MDT Sat Jul 3 2021 ...HEAT ADVISORY IS CANCELLED... Hot temperatures are still expected in the valleys today and tomorrow, but should remain below advisory threshold. $$ IDZ051-055-032100- /O.CON.KPIH.EH.W.0002.210703T1800Z-210705T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 242 AM MDT Sat Jul 3 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT SUNDAY... * WHAT...Dangerously hot conditions with highs of 96 to 100 expected. * WHERE...Shoshone/Lava Beds and Eastern Magic Valley, including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley. * WHEN...From noon today to 9 PM MDT Sunday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ054-056>059-032100- /O.CON.KPIH.HT.Y.0003.210703T1800Z-210705T0300Z/ Lower Snake River Plain-Southern Hills/Albion Mountains- Raft River Region-Marsh and Arbon Highlands- Franklin/Eastern Oneida Region- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, and Thatcher 242 AM MDT Sat Jul 3 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT SUNDAY... * WHAT...High temperatures of 95 to 99 expected. * WHERE...Lower Snake River Plain and South Central Highlands including, but not limited to, Pocatello, Blackfoot, American Falls, and Preston. * WHEN...From noon today to 9 PM MDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
933 WWUS75 KPIH 031947 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 147 PM MDT Sat Jul 3 2021 IDZ051-055-041200- /O.CON.KPIH.EH.W.0002.000000T0000Z-210705T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 147 PM MDT Sat Jul 3 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY... * WHAT...Dangerously hot conditions with highs of 96 to 100 expected. * WHERE...Shoshone/Lava Beds and Eastern Magic Valley, including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley. * WHEN...From noon today to 9 PM MDT Sunday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ054-056>059-041200- /O.CON.KPIH.HT.Y.0003.000000T0000Z-210705T0300Z/ Lower Snake River Plain-Southern Hills/Albion Mountains- Raft River Region-Marsh and Arbon Highlands- Franklin/Eastern Oneida Region- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, and Thatcher 147 PM MDT Sat Jul 3 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY... * WHAT...High temperatures of 95 to 99 expected. * WHERE...Lower Snake River Plain and South Central Highlands including, but not limited to, Pocatello, Blackfoot, American Falls, and Preston. * WHEN...From noon today to 9 PM MDT Sunday. * IMPACTS...Hot temperatures, the long duration nature of the heat, and poor overnight relief may cumulatively increase heat stress for everyone especially for those working or recreating outdoors. Pay special attention to the homeless, elderly, children, pregnant, and those with health issues. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
521 WWUS75 KPIH 040901 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 301 AM MDT Sun Jul 4 2021 IDZ051-055-042200- /O.CAN.KPIH.EH.W.0002.000000T0000Z-210705T0300Z/ /O.NEW.KPIH.HT.Y.0005.210704T0901Z-210705T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 301 AM MDT Sun Jul 4 2021 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...EXCESSIVE HEAT WARNING IS CANCELLED... * WHAT...Hot conditions with highs of 94 to 98. * WHERE...Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ054-056>059-042200- /O.CON.KPIH.HT.Y.0003.000000T0000Z-210705T0300Z/ Lower Snake River Plain-Southern Hills/Albion Mountains- Raft River Region-Marsh and Arbon Highlands- Franklin/Eastern Oneida Region- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, and Thatcher 301 AM MDT Sun Jul 4 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Hot conditions with highs of 94 to 98. * WHERE...Lower Snake River Plain and South Central Highlands including, but not limited to, Pocatello, Blackfoot, American Falls, and Preston. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this excessive heat warning went out at Jul 2, 3:35 AM MDT, 10 hours 54 minutes earlier.
Area forecast discussion, Jul 2, 3:35 AM MDT, 10 hours 54 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 335 AM MDT Fri Jul 2 2021 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... T-storm potential steals the spotlight as our forecast focus once again today, with potential scattered coverage once again prompting a RED FLAG WARNING for all of our mntn zones 1 PM to 10 PM. Synoptically, the remnants of a weak/localized upper-level low will remain over our general area today, as a mid/upper-level shortwave trough also brushes eastward across the nrn Rockies. Neither feature would seem to offer much in the way of broad-scale lift/forcing (with a relative jet associated with the shortwave remaining too far to our NW, the overhead low weak, and better flow associated with a rebuilding dome of high pressure over west TX/NM holding just to our SE), yet conditions will be hot and unstable over SE Idaho in between these features with orographic lift provided by our terrain again likely to initiate cells by 19-20z/1-2pm. By 21-22z/3-4pm, a few cells should again escape off the terrain into the Snake Plain corridor and/or fire off of outflow boundaries. We increased and broadbrushed NBM PoPs to mimic the HREF CAMs consensus, giving everyone the chance of an isolated storm. Overall environment today looks very similar to yesterday (Thu) which featured outflow boundaries galore, wind gusts of 40-50 MPH, and a couple instances of dime to nickel size hail. Increasing moisture yields even weaker "inverted-V" signatures in NAMNest/RAP forecast soundings today as well as PWATs of 0.7-1.0", above average for our area and indicative of heavy downpour potential. Some upper-level flow over 30kts may start to spread into the column above about 400mb down toward Bear Lake, but it's just not enough to grant us any wind shear (so a "pulse" regime once again where updrafts will tend to tap into available CAPE and shoot up, but then collapse rather quickly with nothing to support their organization/longevity), and slow storm motions should again result from the lack of significant steering flow. With available CAPE (instability) over 1,200 J/kg, DCAPE (downdraft instability) over 1,000 J/kg, and still steep low-level lapse rates, expect the strongest cells to produce brief pea to nickel size hail, outflow winds of 40-50 MPH (especially as updrafts collapse), lightning, and localized heavy rain. (RAP dew points seem too dry resulting in unrealistically low CAPE values from it's soundings.) We'll again be on the lookout for any slow-moving cell that gets hung-up on a terrain feature or develops over a burn scar for localized flash flood potential. Overall, all threats seem marginal/isolated enough that we'll again refrain from adding any enhanced wording to the grids. Storms should wind down after sunset with loss of instability. Expect high temps to top out at values very similar to yesterday (86-97 depending on location), and a HEAT ADVISORY remains in effect for the Shoshone/ern Magic Valley zones where the warmest readings and poorest overnight relief will occur. Overall forecast confidence is moderate today. We'll still have a hint of troughing along the PacNW coast Sat, but otherwise our resident weak low will be ejecting NE and influence of the srn high pressure dome will be building northward. Thus, the HREF ensemble members are suggesting slightly less t-storm coverage Sat afternoon/eve compared to yesterday/today (mostly mntn areas), which is potentially good news for 4th of July celebrations and fireworks displays. That said, the threat will not be zero, and folks recreating outdoors should still keep an eye on the sky and radar and know where you will seek shelter if needed. Lightning, gusty winds, and small hail will again be possible with the stronger cells. Lightly increased and broadbrushed NBM PoPs, but allowed portions of the ern Magic Valley and Pocatello to Idaho Falls corridor to remain dry for now at about 10% PoP. Now for the bad news...high temps will likely tick up several degrees, reaching 92- 100 at most lower elevation population centers. Subsequent shifts may need to consider an expansion of the ongoing HEAT ADVISORY into additional zones across the srn highlands and lower Snake Plain, as well as perhaps the Challis area. Those attending outdoor celebrations and event organizers are advised to keep the heat and heat precautions in mind. Confidence in t-storm coverage is moderate, and confidence in heat is high. We "flip-flop" again Sun, perhaps losing a degree or two off temps but with a possible uptick in afternoon/eve t-storms. - KSmith .LONG TERM...MONDAY THROUGH NEXT FRIDAY... New week...more heat...watching anxiously for relief. Mon/Tue, WPC 500mb height cluster analysis universally favors some degree of continued ridging all the way north into srn Canada, with the 4- Corners high strengthening/amplifying with time. Enough moisture may be present to continue to support at least isolated afternoon/eve t- storms for some of our mntn areas both days. Wed, 2 clusters (about 40% of the member space) start to hint at some relative troughing just off the Pacific coast, albeit likely too far west to really affect SE Idaho yet. The low-levels will be trending quite dry by this time, with our focus likely on fire wx throughout the week as mid-upper level flow also increases north of the ridge. About 40% of ensemble members carry a hint of troughing again Thurs (so there is hope!), yet that signature weakens by Fri without anything organized ever really ejecting/plowing across the nrn Rockies to disrupt the hot/dry influence of the 4-Corners ridge. Now, the 00z deterministic suite does send a relatively dry trough over the ridge (briefly flattening it) sometime between Wed eve/Thurs afternoon (weaker/further north on the Canadian). SO, while this is a less likely/secondary scenario per the cluster analysis, it could take the edge off the heat for Thurs at least and also bring some increased wind across the state if it were to pan out (again, cue the fire wx concerns). Otherwise, odds favor drying and continued hot conditions, with a slight response for MaxT/MinT on the ECMWF EFI. Additional Heat Advisories may be needed, especially for the ern Magic Valley. The latest CPC 6-10 Day, 8-14 Day, 3-4 Week, 1 Month, and 3 Month outlooks ALL continue warmer/drier than normal conditions for the northwestern US. - KSmith && .AVIATION... Expect scattered thunderstorms once again afternoon. Including VCTS at all locations. Gusty outflow winds are possible near thunderstorms as well as reduced ceilings and visibilities. Otherwise, continue to expect light winds/VFR conditions. - 13 && .FIRE WEATHER... A low pressure system over the northern Great Basin will work with monsoonal moisture to produce isolated to scattered thunderstorms through the weekend. Once again coverage looks better across the high country although can't rule out thunderstorms developing in the Snake Plain and Magic Valley from outflow interactions. With that said, will issue Red Flag Warnings where confidence is highest for storms in the high country. Coverage looks a little less Saturday as the low shifts eastward, perhaps resulting in mainly isolated thunderstorms. However scattered storms looks possible once again Sunday as a weak cold front sweeps through the region. - 13 && .PIH WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM MDT Saturday for IDZ051-055. Red Flag Warning from 1 PM this afternoon to 10 PM MDT this evening for IDZ411-413-422-427-475-476. &&
In the hours before
Special weather statement, Jul 2, 12:53 PM MDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service Pocatello ID 1253 PM MDT Fri Jul 2 2021 IDZ073-075-021915- Wood River Foothills ID-Sun Valley Region ID- 1253 PM MDT Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLAINE COUNTY UNTIL 115 PM MDT... At 1252 PM MDT, Doppler radar was tracking a moderate to strong thunderstorm near Ketchum, moving southeast at 10 to 15 mph. Small hail and wind gusts of 30 to 40 mph was reported by a storm spotter. Moderate to heavy rain is likely as well as this storm is moving slowly. Locations impacted include... Hailey, Ketchum and Sun Valley. LAT...LON 4368 11455 4375 11446 4362 11414 4349 11430 TIME...MOT...LOC 1852Z 314DEG 13KT 4363 11436 TW
Special weather statement, Jul 2, 12:58 PM MDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Pocatello ID 1258 PM MDT Fri Jul 2 2021 IDZ054-055-057>059-021930- Eastern Magic Valley ID-Franklin/Eastern Oneida Region ID- Marsh and Arbon Highlands ID-Raft River Region ID- Lower Snake River Plain ID- 1258 PM MDT Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ONEIDA...CENTRAL BANNOCK...SOUTHEASTERN POWER AND EAST CENTRAL CASSIA COUNTIES UNTIL 145 PM MDT... At 1255 PM MDT, Doppler radar was tracking a couple of moderate thunderstorms near Fort Hall Bannock Peak, or 14 miles southeast of Neeley, that are nearly stationary. Winds in excess of 40 mph will be possible with these storms. Small hail is expected as well. Additionally, as these storms are nearly stationary, moderate to heavy rain is possible. Locations impacted include... Rockland, Fort Hall Bannock Peak, Arbon, Mink Creek Pass, Pauline and Roy. LAT...LON 4245 11314 4280 11274 4268 11224 4229 11270 TIME...MOT...LOC 1858Z 223DEG 4KT 4263 11262 TW
Special weather statement, Jul 2, 1:01 PM MDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Pocatello ID
101 PM MDT Fri Jul 2 2021
IDZ056-057-059-021930-
Franklin/Eastern Oneida Region ID-Raft River Region ID-
Southern Hills/Albion Mountains ID-
101 PM MDT Fri Jul 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ONEIDA...SOUTH
CENTRAL POWER AND SOUTHEASTERN CASSIA COUNTIES UNTIL 130 PM MDT...
At 100 PM MDT, Doppler radar was tracking a couple of moderate
thunderstorms 8 miles southeast of Elba, or 12 miles south of Malta.
These storms are nearly stationary.
Winds in excess of 40 mph will be possible with this storm. Also,
expect small hail as well as moderate to heavy rain.
Locations impacted include...
Malta, Almo, Juniper, Sublett Reservoir, City Of Rocks, Sweetzer
Summit and Bridge.
LAT...LON 4199 11394 4246 11318 4229 11267 4201 11302
4199 11347
TIME...MOT...LOC 1900Z 223DEG 4KT 4214 11346
TWSpecial weather statement, Jul 2, 1:41 PM MDT, 48 minutes before
Special Weather Statement National Weather Service Pocatello ID 141 PM MDT Fri Jul 2 2021 IDZ054>059-062-022015- Eastern Magic Valley ID-Franklin/Eastern Oneida Region ID- Marsh and Arbon Highlands ID-Raft River Region ID- Southern Hills/Albion Mountains ID-Blackfoot Mountains ID- Lower Snake River Plain ID- 141 PM MDT Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARIBOU...WESTERN ONEIDA...BANNOCK...SOUTHEASTERN POWER...SOUTHEASTERN CASSIA AND SOUTH CENTRAL BINGHAM COUNTIES UNTIL 215 PM MDT... At 137 PM MDT, Doppler radar was tracking several moderate to strong thunderstorms across the Southeast Highlands miles moving east northeast at 5 to 10 mph. Winds in excess of 40 mph will be possible with this storm. These storms will likely produce small hail. Also, look for moderate to heavy rainfall as storms are moving very slowly. Locations impacted include... Pocatello, McCammon, Lava Hot Springs, Malta, Chesterfield Reservoir, Chubbuck, Inkom, Arimo, Rockland, Juniper, Fort Hall Bannock Creek Lodge, Fort Hall Putnam Lodge, Fort Hall Bannock Peak, Portneuf Gap, Almo, Fort Hall Mount Putnam, Virginia, Chesterfield, Mink Creek Pass and City Of Rocks. LAT...LON 4316 11213 4278 11158 4200 11289 4199 11387 TIME...MOT...LOC 1937Z 239DEG 10KT 4249 11231 TW
Special weather statement, Jul 2, 1:43 PM MDT, 46 minutes before
Special Weather Statement National Weather Service Pocatello ID 143 PM MDT Fri Jul 2 2021 IDZ068-073>075-022030- Wood River Foothills ID-Big Lost Highlands/Copper Basin ID- Sun Valley Region ID-Lost River Valleys ID- 143 PM MDT Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER...NORTH CENTRAL BLAINE AND WEST CENTRAL BUTTE COUNTIES UNTIL 230 PM MDT... At 141 PM MDT, Doppler radar was tracking several moderate thunderstorms in the Central mountains. Winds in excess of 40 mph will be possible with these storms. Also, look for small hail and moderate to heavy rainfall with these storms. Locations impacted include... Eastern Sun Valley, Mackay, Grouse, Mackay Reservoir, Garfield Ranger Station, Copper Basin Airport and Twin Bridges Airport. LAT...LON 4350 11395 4378 11446 4409 11391 4376 11333 TIME...MOT...LOC 1941Z 243DEG 18KT 4384 11372 TW
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:14 AM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Blaine, Boise, Bonneville, Butte and 14 more | 17 hr |
| Jul 2, 12:53 PM MDT | Special Weather Statement | PIH | Camas | 22 min |
| Jul 2, 12:58 PM MDT | Special Weather Statement | PIH | Power | 32 min |
| Jul 2, 1:01 PM MDT | Special Weather Statement | PIH | Cassia | 29 min |
| Jul 2, 1:41 PM MDT | Special Weather Statement | PIH | Bannock | 34 min |
| Jul 2, 1:43 PM MDT | Special Weather Statement | PIH | Blaine | 47 min |
| Jul 2, 2:29 PM MDT | Heat Advisory | PIH | Custer | 12 hr |
Nearby
Excessive Heat Warnings in Idaho, 2021Every excessive heat warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.